Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

What is the reason for white patches on the legs and burning sensation on the hands?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 2685 Questions
I noticed a white patch on my leg of say 1-2 cm vertical long. There are couple of round white patch near. My skin is usually ver dry and most of time apply moisturizer cream on face but not on the legs. Also I changed my bathing soap and using soap gel. After bath I feel lot of stretch in the face and used to apply cream. Sometimes I also feel mild burning sensation over that area, surrounding and hands, etc. Please let me know
Posted Fri, 20 Apr 2012 in Dry Skin
Answered by Dr. Raju A.T 2 hours later

Thanks for your query,

Commonest cause for dry skin is climatic changes and the dry broken skin will make you prone to get infections mostly fungal.

If you have itching associated with the hypopigmented (white) patch, I would consider the fungal infection to be the cause here.

Apply MICANAZOLE oint over the affected area, do keep the area clean , Do not wash the area frequently this may wash off even the small amounts of oil left over the skin.

If your moisturizer is not working then i suggest you to go for better one like AQUADERM , it has good results.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Follow-up: What is the reason for white patches on the legs and burning sensation on the hands? 1 hour later
Thanks for your response. I do not have Itching with the hypopigmented patch but mild burning sensation over around that area. Especially when I wash with hot water or might be sweat. The mild burning sensation is also sometimes felt of hand, arms, etc. When I was my face, it really feel stretched and mild burnings. I do see lot of cracks in the legs and some areas really dried up. I am located in US and are these creams available in US (or you can suggest something). I was worried if it is vitiligo, but it does not have burning sensation and I really see my skin dried up since I came to US 2 months back.

Also wanted to check if it does not spread? and how much time it will take to come normal. Thanks a lot
Answered by Dr. Raju A.T 11 minutes later
Hi again,

Yes the creams advised above are available in US and they are over the counter drugs.

Vitiligo will rarely have any associated symptom other than hypopigmented white patches.The burning sensation could probably be due to the irritants in the air seen in sensitive skin seen in infections or with inflammation .

Do apply the above creams and observe for not more than a week , if you see a good change then continue with them or you may have to visit a dermatologist.

Wish you Good health.
Above answer was peer-reviewed by
Follow-up: What is the reason for white patches on the legs and burning sensation on the hands? 4 days later
I started applying MICANAZOLE as suggested on the affected area on leg. Initially for couple of day when I applied, I felt slightly more than mild burning sensation. Today is 4th day and the burning sensation has reduced to a good amount. My question is regarding the white patches. When will I regain the original skin color. I feel the burning sensation on and around white patches is reduced but the pigmentation is not much changed. It would be great if you let me know how much tentative time it takes to regain the skin color

Answered by Dr. Raju A.T 1 hour later
Hi again,

I would ask you to wait for 7 to 10 days applying the cream , you will surely see change in the color ,getting back to normal.

If this didn't happen then it would be better for you to go for a examination by a dermatologist.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor